| Model Number |
PHALANGEAL REAMER, 22MM |
| Medical Device Problem Code |
Dull, Blunt (2407)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems the following: an ar-8944mr-18 metatarsal reamer (batch#032018) is getting dull.An ar-8944mr-20 metatarsal reamer (batch#031543) is getting dull.An ar-8944mr-22 metatarsal reamer (batch#041429) is getting dull.An ar-8944pr-18 phalangeal reamer (batch#031841) is getting dull.An ar-8944pr-20 phalangeal reamer (batch#032010) is getting dull.An ar-8944pr-22 phalangeal reamer (batch #041415) is getting dull.This was discovered during an unspecified procedure, with no adverse event or patient harm.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual evaluation, it was noted that the edges of the reamer are worn, showing nicks, dents, and signs of having been used heavily.Dfu-0023-eo warns against using dull devices.2.Devices with cutting functions or sharp points become dull with continuous use.This condition does not indicate a device defect.This condition indicates normal wear.Dull devices may require replacement if they no longer perform as designed.Inspection prior to use should include verifying the cutting ability and sharpness of these points and edges.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.